Give instant glucose or fast acting sugar, juice or soda pop, After 10 minutes give solid food.
Loss of consciousness or seizures.
Give glucagon into muscle or fat. Test blood sugar. If no response, call 911!
Extreme Low / LO on meter
If your child is unresponsive, use Glucagon as prescribed and call your doctor or 911 immediately!
If your child is coherent, give quick acting carbohydrates
and re-check in 15 minutes.Continue
this process until the blood sugars rise to a safe level.You may need to treat more than once for
this type of a low.Waiting is hard,
but be wary of over treating or you will be dealing with a high later.Sometimes the liver will dump glucagon
during a severe low, this can cause a rebound high followed by subsequent lows
later on.Keep an eye on blood sugars
for the next 24 hours following a severe low.Follow up the treatment of the low with a protein source such as a meat,
cheese or peanut butter sandwich.